Parkinson's Movement
12,666 members11,256 posts

Shaky and weak after exercising. Anyone else get that?

Since having PD, I cannot exercise more than a few minutes without getting shaky and weak. Yesterday, for some reason, I had to walk fast for 6 minutes non-stop. As a result, I got all shaky and weak but this time, it seems not to go away...

I could not go to work this morning, dragging all of my left side when walking (alot worse than usual), feeling very shaky, and got augmented movement tremors.

Anyone else get that, if so, what helps?

Many thanks.

12 Replies
oldestnewest

GET A PHYSICAL! You may have a serious health problem other than PD. (Heart, Lung, blood sugar, etc.)

Reply

Got a physical. None of those issues. Everything is ok except for PD. I am wondering if I have Essential Tremor on top of PD. Does anyone have that, and does it give weakness and shakiness after exercsising?

Reply

Hi, have you started to do the PD Warrior programmes, as I recognise the six-minute fast walk being part of the self-assessment tasks? Do check your blood pressure before exercising and make sure you are ‘ON’ after taking your PD meds. Also start with baby steps if necessary and build up your strength gradually. Take care!

Reply

Hello Skydome. Indeed, I took the self assessment for PD Warrior including the 6 min fast walking. I'm pretty sure assessment instructions did not mentiton to check blood pressure (I could be wrong), but historically, I have always had low blood pressure. I do not take any meds right now ( long story). I wanted to post my question on PD Warrior forum, but I can't acessess it with the free 10 kw trial. I would have loved to know if I'm the only one feeling like this after the assessment.

Reply

Someone I know has to take extra salt lest she suffer fatigue from low blood pressure. How low is yours?

Also, the leg on my affected side gets shaky after enough exercise.

1 like
Reply

Hi Park Bear. Blood pressure not low enough to take salt or meds, it is ''low near normal'' (had it checked again yesterday). It comforts me to know you also get a shaky leg on affected side after enough exercise (this was why I posted my question...). Thank you.

Reply

Hi, As far as I recall, it is stated on the PD Warrior website to the effect that their programmes are more suited to those with mild idiopathic PD symptoms, and it is suggested that those on PD medication should ideally start their session 40-60 minutes after taking their medication. I shared many of your symptoms leading up to diagnosis, and I am sure that I would not be able to participate in any vigorous physical activities today without the help of Sinemet and more recently mucuna pruriens. Prior to starting Sinemet, albeit reluctantly, I often felt very dizzy and achy during and after even very light exercises. It certainly happened to me that a sudden burst of physical exertion would leave me in acute discomfort for the next couple of days, as it might have been the case with your 6-minute fast walking. I do hope that you will soon find sufficient relief through the therapies you are seeking so that you will be able to exercise the way you want to.

Reply

Hello Skydome. Thank you for your reply. Have to been following PD Warrior online for long? What is your appreciation of the program?

Reply

Hi, Pleae see my reply in separate message.

Reply

I would go back to my neuro. Have you tried Parkinsons Canada? Everyone is different but there is more than Parkinson's disease that can cause Parkinson's symptoms. I know you have already got second opinions but you are due some convincing explanation for why your symptoms are how they are.

Reply

Hi I too have the this issue and like Park-bears friend have low blood pressure as a result of PD. Every office visit I take a blood pressure test where I lay , sit up and then stand up for so many minutes . Each step p they take a measurement of my bld pressure. If it gets too low then eventually I might have to take something to boost it on a regular basis. To think there's people out there who wish they had this problem !

A couple of things I have found help and have talked to my neuro about. He has prescribed a very low dose of the carbidopa/ levodopa to take with my regular dose just before working out. Apparently exercise can cause some people to metabolize their regular dose faster and the little extra helps get you through till the next. I've also taking two aspirin afterwards that takes the edge off shakiness .

1 like
Reply

i can't stand >8 minutes. not sure pd, spine or legs. i was recommended by 4 doctors of different disorders to do aquatics in pool. i am able to do 50 minutes in pool, jumping twisting, pool walking. i am like a 20 year old in the water. just began 1 month and hope strength and balance transfers to sidewalk. c

Reply

You may also like...